Annals of Global Analysis and Geometry

, Volume 46, Issue 4, pp 389–407 | Cite as

The classification and curvature of biquotients of the form \(Sp(3)/\!\!/Sp(1)^2\)

  • Jason DeVito
  • Robert DeYesoIII
  • Michael Ruddy
  • Philip Wesner
Article

Abstract

We show there are precisely \(15\) inhomogeneous biquotients of the form \(Sp(3)/\!\!/Sp(1)^2\) and show that at least \(8\) of them admit metrics of quasi-positive curvature.

Keywords

Biquotients Lie groups Quasi-positive curvature  Quaternions 

Mathematics Subject Classification (2010)

53C30 53C20 57S25 57T15 

References

  1. 1.
    Atiyah, M.F., Hirzebruch, F.: Riemann–Roch theorems for differentiable manifolds. Bull. Am. Math. Soc. 65, 276–281 (1959)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    Berger, M.: Les variétés Riemanniennes homogénes normales simplement connexes á courbure strictement positive. Ann. Scuola Norm. Sup. Pisa 15, 179–246 (1961)MATHMathSciNetGoogle Scholar
  3. 3.
    Borel, A., Hirzebruch, F.: Characteristic classes and homogeneous spaces i. Am. J. Math. 80, 458–538 (1958)CrossRefMathSciNetGoogle Scholar
  4. 4.
    Cheeger, J.: Some example of manifolds of nonnegative curvature. J. Differ. Geo. 8, 623–625 (1973)MATHMathSciNetGoogle Scholar
  5. 5.
    DeVito, J.: The classification of simply connected biquotients of dimension 7 or less and 3 new examples of almost positively curved manifolds. University of Pennsylvania, Thesis (2011)Google Scholar
  6. 6.
    Eschenburg, J.: Freie isometrische aktionen auf kompakten Lie-gruppen mit positiv gekr\(\ddot{\text{ u }}\)mmten orbitr\(\ddot{\text{ a }}\)umen. Schriften der Math. Universit\(\ddot{\text{ a }}\)t M\(\ddot{\text{ u }}\)nster 32 (1984)Google Scholar
  7. 7.
    Eschenburg, J.: Cohomology of biquotients. Manuscripta Math. 75, 151–166 (1992)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Eschenburg, J., Kerin, M.: Almost positive curvature on the gromoll-meyer 7-sphere. Proc. Am. Math. Soc. 136, 3263–3270 (2008)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Fulton, W., Harris, J.: Representation Theory. A First Course. Springer, Berlin (2004)Google Scholar
  10. 10.
    Gromoll, D., Meyer, W.: An exotic sphere with nonnegative sectional curvature. Ann. Math. 100, 401–406 (1974)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Kerin, M.: Some new examples with almost positive curvature. Geom. Topol. 15, 217–260 (2011)CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    Kerin, M.: On the curvature of biquotients. Math. Ann. 352, 155–178 (2012)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Kerr, M., Tapp, K.: A note on quasi-positive curvature conditions. Differ. Geom. Appl. 34, 63–79 (2014)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Mal’cev, : On semisimple subgroups of Lie groups. Am. Math. Soc. Transl. 1, 172–273 (1950)Google Scholar
  15. 15.
    O’Neill, B.: The fundamental equations of a submersion. Michigan Math. J. 13, 459–469 (1966)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Petersen, P., Wilhelm, F.: Examples of Riemannian manifolds with positive curvature almost everywhere. Geom. Topol. 3, 331–367 (1999)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Singhof, W.: On the topology of double coset manifolds. Math. Ann. 297, 133–146 (1993)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    Tapp, K.: Quasi-positive curvature on homogeneous bundles. J. Differ. Geom. 65, 273–287 (2003)MATHMathSciNetGoogle Scholar
  19. 19.
    Wilhelm, F.: An exotic sphere with positive curvature almost everywhere. J. Geom. Anal. 11, 519–560 (2001)CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    Wilking, B.: Manifolds with positive sectional curvature almost everywhere. Invent. Math. 148, 117–141 (2002)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  • Jason DeVito
    • 1
  • Robert DeYesoIII
    • 1
  • Michael Ruddy
    • 1
  • Philip Wesner
    • 1
  1. 1.Department of Mathematics and StatisticsUniversity of Tennessee at MartinMartinUSA

Personalised recommendations